Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Invariant curves for numerical methods


Author: H. T. Doan
Journal: Quart. Appl. Math. 43 (1985), 385-393
MSC: Primary 65L05; Secondary 58F99
DOI: https://doi.org/10.1090/qam/814235
MathSciNet review: 814235
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of finding periodic orbits of dynamical systems numerically is considered. It is shown that if a convergent, strongly stable, multi-step method is employed then under some suitable conditions, there exist invariant curves. The result also shows that the rates of convergence toward the invariant curves are roughly the same for different methods and different step sizes.


References [Enhancements On Off] (What's this?)

  • [1] M. Braun and J. Hershenov, Periodic solutions of finite difference equations, Quart. Appl. Math. 35, 139-147 (1977) MR 0510330
  • [2] H. T. Doan, Invariant curves for numerical methods and the Hopf bifurcation, Ph.D. dissertation, Michigan State University, 1982 MR 2632586
  • [3] K. Georg, Numerical integration of the equation, Numerical Solutions of Nonlinear Equations, Springer Lecture Notes, vol. 878, 1981 MR 644329
  • [4] K. P. Hadeler, Computation of periodic orbits and bifurcation diagrams, Numer. Math. 34, 439-455 (1980) MR 577410
  • [5] J. K. Hale, Ordinary differential equations, Wiley-Interscience, New York, 1969 MR 0419901
  • [6] P. Henrici, Discrete variable methods in ordinary differential equations, John Wiley and Sons, New York, 1962 MR 0135729
  • [7] O. E. Lansford, Bifurcation of periodic solutions into invariant tori: the work of Ruelle and Takens, Nonlinear Problems in the Physical Sciences and Biology, Springer Lecture Notes, vol. 322, 1972
  • [8] I. B. Schwartz, Existence of unstable periodic orbits, SIAM J. Numer. Anal. 20, 107-120 (1983) MR 687371

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 65L05, 58F99

Retrieve articles in all journals with MSC: 65L05, 58F99


Additional Information

DOI: https://doi.org/10.1090/qam/814235
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society